Montana, 2005Tornado in Montana, June 25, 2005
June 25, 2005 · NWS TFX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 25, 8:30 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 8:30 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
930 AM MDT SAT JUN 25 2005
.UPDATE...WILL UPDATE ZONE AND STATE FORECASTS BY 10 AM. MOISTURE IN
THE SOUTHWEST FLOW AHEAD OF THE UPPER TROUGH OVER SOUTHWESTERN
CANADA AND THE PACIFIC NORTHWEST HAS BROUGHT SOME ISOLATED SHOWERS
TO THE PORTION OF THE TFX CWA NORTH AND WEST OF A BOZEMAN TO
LEWISTOWN LINE. THEREFORE...WILL ADD ISOLATED SHOWERS THIS MORNING
TO THAT AREA. AM EXPECTING GOOD MOISTURE FEED TO CONTINUE INTO THE
AFTERNOON...SO WILL INCREASE ISOLATED POPS ALONG THE CANADIAN BORDER
TO SCATTERED. REMAINDER OF FORECAST SEEMS TO BE IN GOOD SHAPE. WITH
CLOUD COVER OVER MOST OF NORTHERN ZONES...AM EXPECTING ANY STRONG TO
SEVERE THUNDERSTORMS ACROSS SOUTHWEST AND CENTRAL ZONES THIS
AFTERNOON AND EVENING. COULSTON
&&
.PREV DISCUSSION... (ISSUED 600 AM MDT SAT JUN 25 2005)
TODAY THROUGH MONDAY...EXPECT THE ALL TOO FAMILIAR UNSETTLED WEATHER
PATTERN DURING THE PERIOD WITH AN UPPER TROUGH UPSTREAM OF THE
FORECAST AREA AND SW FLOW ALOFT WITH AREAS OF EMBEDDED MOISTURE AND
SHORTWAVES AFFECTING THE AREA. LOOKS LIKE ONE UPPER TROUGH CURRENTLY
UPSTREAM OF THE FORECAST AREA WILL WEAKEN AND MOVE THROUGH THE
FORECAST AREA ABOUT SUNDAY AS ANOTHER UPPER TROUGH SETTLES IN OVER
THE PAC NW BY MONDAY AND SPREADS MORE MOISTURE OVER THE AREA. MOST
IF NOT ALL OF THE FORECAST AREA IS SURE TO SEE RAINFALL DURING THE 3
DAY PERIOD BUT DUE TO DIFFERENCES WITH MOISTURE AND SHORTWAVE
DETAILS AMONGST THE COMPUTER MODELS HAVE KEPT POPS FOR INDIVIDUAL
12HR FORECAST PERIODS MOSTLY IN THE CHANCE CATEGORY. EXPECT SURGE OF
COOLER AIR FROM CANADA TO MOVE OVER MOST OF THE AREA ON SUN AND
CONTINUE INTO MON. HAVE THEREFORE LOWERED MOST FORECAST HIGH
TEMPERATURES. NOT TOO EXCITED ABOUT THE PROSPECTS OF SEVERE
THUNDERSTORMS THE NEXT FEW DAYS. ALTHOUGH THERE APPEARS TO BE DECENT
WIND SHEAR AT LEAST TODAY AND SUNDAY..INSTABILITY IS NOT ALL THAT
IMPRESSIVE. DOES APPEAR TO BE ENOUGH INSTABILITY TODAY TO MENTION
GUSTY WINDS AND SMALL HAIL OVER ROUGHLY THE SE HALF OF THE FORECAST
AREA.
MONDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE IN
FAIRLY GOOD AGREEMENT THOUGH THIS PERIOD AND HAVE GENERALLY MADE
ONLY MINOR CHANGES FROM PREVIOUS FORECAST. UPPER TROF MOVES FROM THE
PACIFIC NW MONDAY EVENING ACROSS THE STATE ON TUESDAY. A SURFACE
COLD FRONT SHOULD MOVE ACROSS THE FORECAST AREA MONDAY EVENING WITH
A GOOD CHANCE OF CONVECTION MONDAY EVENING WITH THE FRONT. HAVE
KEPT POPS IN THE HIGH CHANCE RANGE AT MINIMUM MONDAY NIGHT. LATER
MONDAY NIGHT AND TUESDAY AS THE TROF AXIS MOVES OVERHEAD WILL
CONTINUE TO SEE A GOOD CHANCE FOR PRECIP WITH TEMPERATURES FALLING
BELOW NORMAL FOR TUESDAY. LINGERING SHOWERS CANNOT BE RULED OUT
TUESDAY NIGHT AND WEDNESDAY AS THE TROF MOVES EAST WITH TEMPERATURES
RETURNING TO NEAR NORMAL VALUES. WARMING AND DRYING CONTINUES
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS PROGRESSIVE PATTERN IS
ESTABLISHED OVER THE WESTERN U.S. WITH WEAK RIDGING OVER THE
NORTHERN ROCKIES. HOENISCH
FRIDAY THROUGH SATURDAY...MODELS IN FAIR AGREEMENT DURING THIS
PERIOD. ZONAL FLOW ACROSS CWA DURING THIS PERIOD RESULTS IN A BASIC
MILD AND DRY FORECAST. HOWEVER...MOISTURE IN A WESTERLY FLOW BRINGS
A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG THE CONTINENTAL DIVIDE ON
SATURDAY. DOWNSLOPE WILL RESTRICT THE PRECIPITATION TO THE WESTERN
MOUNTAINS. TEMPERATURES WILL BE NEAR TO A LITTLE ABOVE SEASONAL
NORMALS. EK
&&
.AVIATION...
UPDATED 1200Z
UPPER LEVEL TROF LIFTS NE FROM THE PACIFIC NW INTO AB TONIGHT WITH
DEEPENING SURFACE LOW PRESSURE OVER CENTRAL MT THIS
AFTERNOON...SHIFTING EAST TO THE DAKOTAS TONIGHT. EXPECT GENERALLY
VFR CONDITIONS THROUGH TONIGHT...WITH LOCAL MVFR CONDITIONS NEAR
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. CONVECTION WILL BE
ISOLD THIS MORNING...THEN INCREASE AFTER 18Z WITH SOME STORMS
POSSIBLY PRODUCING SMALL HAIL AND GUSTY WINDS. BEST CHANCE FOR
SEVERE CONVECTION WILL BE OVER EASTERN AND SOUTHEAST ROUTES. HOENISCH
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 73 50 66 46 / 30 20 40 40
CTB 72 46 65 45 / 30 30 30 40
HLN 80 55 70 52 / 40 20 40 40
BZN 81 48 70 48 / 30 30 40 40
WEY 72 38 65 40 / 30 20 30 40
DLN 79 48 70 49 / 30 30 30 40
HVR 79 52 75 53 / 30 30 30 50
LWT 76 48 68 48 / 40 30 40 50
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...COULSTON/BLANK
LONG TERM....HOENISCH/KURDY
AVIATION...HOENISCH
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 25, 4:27 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
527 AM MDT SAT JUN 25 2005
MTZ008-011>013-015-047-050-051-053>055-261130-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN-
FERGUS-BROADWATER-MEAGHER-GALLATIN-
527 AM MDT SAT JUN 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ009-010-014-044>046-048-049-052-261130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JEFFERSON-
527 AM MDT SAT JUN 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 12:27 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
127 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL 15 WSW LEWISTOWN 46.98N 109.72W
06/24/2005 0.75 INCH FERGUS MT PUBLIC
LARGE HAIL...FREQUENT LIGHTNING...AND STRONG WINDS.
SATELLITE DISHES KNOCKED DOWN. AT EDDIES CORNER.
1150 PM HAIL 1 W ROY 47.33N 108.98W
06/24/2005 1.00 INCH FERGUS MT TRAINED SPOTTER
HEAVY RAIN WITH HAIL COVERING GROUND.
&&
SAUCIERSpecial weather statement, Jun 25, 12:52 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
152 PM MDT SAT JUN 25 2005
MTZ008-015-050-052>055-260200-
BEAVERHEAD-BROADWATER-GALLATIN-JEFFERSON-JUDITH BASIN-MADISON-
MEAGHER-
152 PM MDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA.
BEAVERHEAD...BROADWATER... GALLATIN...JEFFERSON...JUDITH
BASIN...MADISON...MEAGHER.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS
OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
Special weather statement, Jun 25, 12:52 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE GREAT FALLS MT
152 PM MDT SAT JUN 25 2005
MTZ008-015-050-052>055-260200-
BEAVERHEAD-BROADWATER-GALLATIN-JEFFERSON-JUDITH BASIN-MADISON-
MEAGHER-
152 PM MDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA.
BEAVERHEAD...BROADWATER... GALLATIN...JEFFERSON...JUDITH
BASIN...MADISON...MEAGHER.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS
OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
Tornado, Fergus
- When
- June 25, 1:05 PM MST
- Where
- Fergus County, 4 mi SW of Grassrange
- Rating
- F0
- Path length
- 1 mi
- Path width
- 8 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.983, -108.850
A tornado was reported on the ground for about 10 minutes at Grassrange 4SW. The tornado damged some trees and picked up debris from the ground but overall damage was minimal. The tornado was photographed in detail by an observer. Hail up to 1 inch in diameter was also reported with this storm.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Ohio, June 25, 20051 death · $10,000 · 1.75 in hail · 5 events
- Heat in Pennsylvania, June 25 to 26, 20051 death · 1 event
- Flash Flooding in Iowa, June 25 to 26, 2005$245,000 · 4 events
- Flooding in Iowa, June 25 to 26, 2005$200,000 · 3 events
- Flash Flood and Hail in Montana, June 25, 2005$12,000 · 3 in hail · 55 events
- Damaging Winds and Heavy Rain in Iowa, June 25, 2005$84,000 · 72 kt wind · 6 events
- Damaging Wind and Lightning Strike in Wisconsin, June 25, 20055 injured · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, June 25, 2005$54,000 · 1 in hail · 3 events
- Lightning Strike in New York, June 25, 2005$50,000 · 1 event
- Wildfire in Washington, June 25 to 28, 2005$46,000 · 1 event
- Damaging Winds in Illinois, June 25, 2005$32,000 · 52 kt wind · 4 events
- Damaging Wind in Maine, June 25, 20051 injured · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456248.